MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAILMAN GUIDEWIRE WITH ICE HYDROPHILIC COATING; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION MAILMAN GUIDEWIRE WITH ICE HYDROPHILIC COATING; WIRE, GUIDE, CATHETER
Lot Number 21961239
Health Effect - Clinical Codes Calcium Deposits/Calcification (1758); Foreign Body In Patient (2687)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The interventionalist was attempting to place a stent with an identified lesion within the rca.There was significant calcification noted and the provider was unable to deliver the stent, so the decision was made to use the mailman buddy wire.The stent was successfully delivered to the affected lesion and deployed, the buddy wire was noted to be trapped between the stent and the vessel.The provider attempted remove the buddy wire, but it sheared.A portion of the wire remained within the pt and required surgical removal because attempts to use a snare were unsuccessful.Therapy start date: (b)(6) 2018.

Brand Name
MAILMAN GUIDEWIRE WITH ICE HYDROPHILIC COATING
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
MDR Report Key7628826
Report NumberMW5077988
Device Sequence Number19414280
Product Code DQX
UDI-Device Identifier08714729165699
UDI-Public08714729165699
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/06/2020
Device Lot Number21961239
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient Weight64